Economics at your fingertips  

Markov-chain approximations of vector autoregressions: Application of general multivariate-normal integration techniques

Stephen Terry () and Edward Knotek ()

Economics Letters, 2011, vol. 110, issue 1, 4-6

Abstract: Discrete Markov chains are helpful for approximating vector autoregressive processes in computational work. We relax G. Tauchen (1986) [Finite state Markov-chain approximations to univariate and vector autoregressions. Economics Letters 20, 177-181] in practice using multivariate-normal integration techniques to allow for arbitrary positive-semidefinite covariance structures. Examples are provided for non-diagonal and singular non-diagonal error covariances.

Keywords: Markov; approximation; Non-diagonal; Singular; covariance (search for similar items in EconPapers)
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (12) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Markov-chain approximations of vector autoregressions: application of general multivariate-normal integration techniques (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Haili He ().

Page updated 2020-11-11
Handle: RePEc:eee:ecolet:v:110:y:2011:i:1:p:4-6